MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71332752
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.A thr system was implanted.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, the 6-week delay in receiving physical therapy/active and passive rom post primary right tka was likely the contributing factor to the pain secondary to resultant arthrofibrosis and subsequent manipulations under anesthesia (10 weeks post-op (b)(4)).However, the reported malpositioning of the tibial component and the non-resurfaced patella with early grade 2 deformities and resultant fibrosis are also potential contributing factors to the muas and the 1st revision/poly exchange to a constrained liner (b)(4).The cultured proteus mirabilis was the contributing factor to the post-revision wound dehiscence/infection and subsequent 2nd revision debridement and smaller poly exchange.The patient impact beyond the persistent pain, arthrofibrosis, subsequent muas, 2 revisions and long-term antibiotic therapy/suppression cannot be determined.No further medical assessment can be rendered at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7919836
Report Number1020279-2018-01947
Device Sequence Number16480591
Product Code MBL
UDI-Device Identifier03596010597984
UDI-Public03596010597984
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71332752
Device Catalogue Number71332752
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
09/04/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date04/03/2019
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;